Flash Flood, Hale
- When
- July 13, 2:47 AM CST to 5:00 AM CST
- Where
- Hale County, Plainview
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 34.200, -101.700
Thunderstorms produced locally very heavy rainfall over Plainview during the early morning hours of the 13th. Reports from local law enforcement officials indicated that many city streets were inundated by flowing flood waters with water threatening a number of structures.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Thunderstorms produced locally very heavy rainfall over Plainview during the early morning hours of the 13th. Reports from local law enforcement officials indicated that many city streets were inundated by flowing flood waters with water threatening a number of structures. At least one vehicle was stalled in the flood waters, and a trash dumpster reportedly floated down an alley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 12, 2:48 PM CST, 11 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT THU JUL 12 2007 .SHORT TERM... PAIR OF PASSING DISTURBANCES GENERATING THUNDERSTORM CHANCES. THE FIRST EDGING EAST ACROSS SOUTH PLAINS THIS EVENING WITH A SOLID CHANCE FOR OUTFLOW DOMINATED STORMS. STORMS FEEDING FROM THE MID LEVEL MONSOON FLOW BACK TO THE WEST-SOUTHWEST FAVORING HIGH BASES... SOME STRONG WIND GUSTS...AND LOCALLY VERY HEAVY RAIN. EDGED MENTION OF THUNDER UP A NOTCH MOST AREAS THIS EVENING. SECOND DISTURBANCE ROUNDING TOP OF RIDGE AT THIS TIME WILL DROP SOUTHEASTWARD ACROSS THE PANHANDLE INTO WESTERN OKLAHOMA EARLY FRIDAY. THIS SYSTEM HAS BEEN EXPECTED SEVERAL DAYS AND SHOULD SEND OUT AN OUTFLOW-SHOVED FRONTAL BOUNDARY TO THE SOUTH IN ADVANCE EARLY FRIDAY. GROWING CHANCE FOR A LARGE CONVECTIVE COMPLEX TO DEVELOP OVER CENTRAL HIGH PLAINS AND SPREADING SOUTHEAST THROUGH EASTERN PANHANDLE INTO WESTERN OKLAHOMA AND PERHAPS ADJACENT PARTS OF ROLLING PLAINS AND EASTERN SOUTH PLAINS. HAVE INCREASED THUNDER MENTION LATER TONIGHT AND FRIDAY FOR THIS POSSIBILITY. MOISTURE TODAY HAS NOT DISAPPOINTED US...PERHAPS WE UNDER-ACCOUNTED FOR THE MONSOONAL MID-LEVEL FEEDING THAT IS NOW OCCURRING. MAY SEE SOME VERY HEAVY RAIN WITH THIS COMPLEX BUT STEADY MOTION SHOULD LESSEN FLASH FLOODING THREAT SOME. WILL STILL NEED CLOSE WATCHING. EXPECT COOLER FRIDAY WITH CONTINUED CHANCE THUNDER ESPECIALLY IN THE MORNING AS FRONT SAGS SOUTHWARD. FEW SIGNIFICANT CHANGES FRIDAY. MCQUEEN .LONG TERM... ABOVE MENTIONED COLD FRONT WILL BE EASING SOUTH OF THE REGION AND SHORTWAVE WILL BE EDGING EAST INTO NORTH TEXAS BY LATE FRIDAY AND THIS WILL SUPPORT DECREASING RAIN CHANCES. HOWEVER...THERE ARE SOME DIFFERENCES BETWEEN MODELS WITH JUST HOW FAST DEPARTING FORCING MECHANISMS WILL LEAVE THE AREA...WITH GFS THE SLOWEST SHOWING LINGERING PRECIP THROUGH MUCH OF THE DAY SATURDAY. HAVE LEANED TOWARD THE SLIGHTLY QUICKER SREF DATA...LEAVING LINGERING RAIN CHANCES OVER THE SOUTHERN ZONES DURING THE DAY SATURDAY. A THUNDERSTORM COMPLEX WILL LIKELY FORM OVER NE NM/SE CO LATE SATURDAY...BUT MORE NORTHERLY STEERING FLOW AND HIGHER THETA-E VALUES OVER NM SHOULD KEEP MOST OF THE ACTIVITY TO THE WEST. DID MAINTAIN LOW ORDER POPS OVER THE NORTHWEST ZONES SATURDAY NIGHT/EARLY SUNDAY FOR THE POSSIBILITY OF THE STORMS CREEPING INTO THE AREA. BY SUNDAY AND INTO EARLY NEXT WEEK THE RIDGE ACROSS THE WESTERN STATES IS EXPECTED TO BEND EASTWARD SLIGHTLY /ESPECIALLY ACROSS THE CENTRAL HIGH PLAINS/. ADDITIONALLY...THE SHORTWAVE EXITING WEST TEXAS LATE FRIDAY/EARLY SATURDAY IS PROGGED TO SETUP SHOP ACROSS EAST TEXAS BY SUNDAY AND REMAIN NEARLY STATION THROUGH THE EARLY TO MID PARTS OF NEXT WEEK. THIS UPPER LEVEL PATTERN WILL PUT WEST TEXAS IN NORTHERLY TO NORTHEASTERLY MID-LEVEL FLOW...WHICH IS NOT TYPICALLY VERY FAVORABLE FOR PRECIP CHANCES. STILL...WILL HAVE TO WATCH FOR ANY SUBTLE WAVES WORKING THROUGH THE FLOW THAT COULD HELP TRIGGER CONVECTION /SIMILAR TO A COUPLE OF WEEKS AGO/. OTHERWISE...MEDIUM RANGE MODELS INDICATE THE UPPER LOW/SHEAR AXIS MAY BEGIN TO RETROGRADE TO THE WEST BY MID-WEEK OR SO BRINGING INCREASED RAIN CHANCES WITH IT. THERE ARE STILL A LOT OF UNCERTAINTIES WILL IT...BUT HAVE ADDED A SLIGHT CHANCE OF STORMS TO THE EASTERN ZONES FROM MIDDAY WEDNESDAY ONWARD. HIGH TEMPERATURES WILL MODERATE SLIGHTLY FROM UPPER 80S COMMON SATURDAY TO NEAR CLIMATIC AVERAGES FROM SUNDAY INTO NEXT WEEK. && .AVIATION... IMMEDIATE CONCERN WILL BE WITH APPROACHING THUNDERSTORMS TOWARDS KLBB EARLY THIS EVENING. STORMS BECOMING OUTFLOW DOMINATED...MEANING DRIVEN QUICKER TO THE EAST-NORTHEAST WITH SOME CONCERN FOR BRIEF WIND GUSTS AND PERHAPS VISIBILITY RESTRICTIONS FROM DUST. TIMING DIFFICULT THEREFORE...THOUGH THE THREAT AT KLBB SHOULD INCREASE BY 22Z OR 23Z AS IN THE CURRENT VERSION OF THE TAF FOR KLBB. THIS DISTURBANCE WILL EDGE EAST INTO THE ROLLING PLAINS AND MAY IMPACT KCDS AS WELL BY 02Z-03Z. WE ALSO EXPECT A LARGE CONVECTIVE SYSTEM TO GENERATE TO OUR NORTH OR NORTHEAST OVERNIGHT SENDING A STRONG FRONT OR OUTFLOW SOUTHWARD THROUGH KCDS BY 09Z WITH A ROUGH ESTIMATE AND INTO KLBB AROUND 12Z OR 13Z. KCDS HAS BEST CHANCE FOR THIS CONVECTIVE COMPLEX TO IMPACT WITH THUNDERSTORMS LATER TONIGHT AND EARLY FRIDAY. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 85 63 91 64 / 50 30 20 20 20 TULIA 66 85 63 89 63 / 50 40 20 10 20 PLAINVIEW 67 85 63 88 64 / 50 40 20 10 20 LEVELLAND 68 84 65 89 68 / 50 40 30 20 20 LUBBOCK 69 84 65 88 67 / 50 40 30 10 10 BROWNFIELD 68 85 68 89 69 / 40 40 30 20 10 CHILDRESS 68 85 66 89 68 / 60 60 30 10 10 SPUR 71 86 68 90 68 / 40 50 30 10 10 ASPERMONT 72 89 70 89 70 / 30 50 40 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/23/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1134 AM CDT THU JUL 12 2007 TXZ021>044-131645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1134 AM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY GENERATE A FEW STRONG TO SEVERE WIND GUSTS AND HAIL UP TO AN INCH IN DIAMETER. A DISTURBANCE EDGING INTO THE WESTERN SOUTH PLAINS THIS AFTERNOON WILL BE FOLLOWED BY A COLD FRONT FROM THE PANHANDLE LATER TONIGHT. MODERATE INSTABILITY AND IMPROVING SHEAR COULD LEAD TO A FEW SUPER-CELL THUNDERSTORMS. FLOODING ISOLATED DOWNPOURS DEVELOPING THIS AFTERNOON AND TONIGHT MAY LEAD TO LOCAL RAINFALL TOTALS FROM ONE TO THREE INCHES LEADING TO A FEW AREAS OF EXCESSIVE RUN-OFF OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY AS THE FRONT CONTINUES TO EDGE SOUTHWARD THROUGH THE AREA. DAMAGING WIND AND LARGE HAIL COULD ACCOMPANY A FEW OF THESE STORMS WHILE LOCAL FLASH FLOODING WILL REMAIN POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
The Lubbock radar (KLBB), 62 km away, was scanning. The volume nearest the first event began at 08:47 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35538.